EconPapers    
Economics at your fingertips  
 

Applications of fully conservative schemes in nonlinear thermoelasticity: modelling shape memory materials

P. Matus, R.V.N. Melnik, L. Wang and I. Rybak

Mathematics and Computers in Simulation (MATCOM), 2004, vol. 65, issue 4, 489-509

Abstract: In this paper, we consider a strongly coupled model of nonlinear thermoelasticity describing the dynamics of materials with shape memory. The model is not amenable to analytical treatments and the development, analysis, and applications of effective numerical approximations for this model is in the focus of the present paper. In particular, we discuss a recently proposed fully conservative difference scheme for the solution of the problem. We note that a standard energy inequality technique, applied to the analysis of convergence properties of the scheme, would lead to restrictive assumptions on the grid size and/or excessive smoothness assumptions on the unknown solution. We show how such assumptions can be removed to achieve unconditional convergence of the proposed scheme. Next, we apply the proposed scheme to the analysis of behaviour of a shape memory alloy rod. We demonstrate that the proposed approximation can describe a complete range of behaviour of the shape memory material, including quasiplastic, pseudoelastic, and almost elastic regimes. We discuss the influence of nonlinear effects in each of these regimes focusing on hysteresis effects.

Keywords: Dynamics; Hysteresis; Coupling; Shape memory effects; Fully conservative schemes; Unconditional convergence (search for similar items in EconPapers)
Date: 2004
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S037847540400031X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:65:y:2004:i:4:p:489-509

DOI: 10.1016/j.matcom.2004.01.012

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:65:y:2004:i:4:p:489-509